Bro

Bro: Lexapro

5 posts in this topic

I am taking 20mg Lexapro at the moment for my anxiety over neurological symptoms. I had 28 days worth first to help me sleep. Then I finished it I didn't have it for one week and a half now I'm back on it. My leg twictches I don't know but is anyone here on lexapro or have been and been experiencing neurological side effects. Thanks

Edited by scallywag
tags

Share this post


Link to post

Bro -- Welcome to Surviving Antidepressants (SA)

 

I've moved your post to the Introductions Forum so that more people will see your question. This is YOUR introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community.

 

I'm sorry that you didn't get good information and advice about how to discontinue Lexapro. Stopping all at once is a very bad idea. It's good you're back taking it after not having taken it for 10 days. What dose are you taking now, 20 mg?

 

It may take several weeks for your symptoms to resolve. That cold-turkey stop, going from 20 mg to 0 overnight, for a 10 days is hard on most people's CNS (central nervous system). Please take the Lexapro at the same time each day.

3KIS: Keep it slow. Keep it simple. Keep it stable.

 

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • You can find instructions in this topic: Please put your withdrawal history in signature
  • If you are using a phone or mobile device, you need to switch to the "full" or desktop version of the site. Instructions are in Post 9 and Post 10
As I mentioned above it may take a while for your symptoms, like the twitching in your leg muscles, to settle down. For a list of other common symptoms feel free to download one of the files in this topic:

Glenmullen’s withdrawal symptom list.

 

Many people find that list a helpful reference when a new symptom shows up; they look at the list and can assure themselves that "it's just withdrawal."

 

After your symptoms have been gone for 4 weeks, or have been stable for 4 weeks, if you want to start to taper off Lexapro, decrease dose cautiously. For us, "cautiously" means that your new dose is 90% or more of your previous dose and that decreases are made no more often than once per month at the start of tapering. For you the first few taper doses using 90% would be 18 mg, 16.2 mg, 14.6 mg. You can read more about that in these topics:

Why taper by 10% of my dosage?.

Tips for tapering off Lexapro (escitalopram)

 

Please post your signature and have a look at the topics I've linked. If you have any questions, please post them here so that all your information is in one place.

 

Let us know how things are going for you.

Share this post


Link to post

Hi Bro and welcome.

 

I'm not sure you realize, but this is a site with support and information for people wanting to safely come off their psyche meds. Or those already in withdrawal.

 

We don't encourage the use of these drugs or support people who are starting them or wanting to stay on them.

 

Most of us here have had bad experiences from taking these kinds of drugs and even worse problems when trying to come off them.

 

As scallywag wrote, it was not a good idea to stop taking it suddenly, as you found out, I'm sorry you weren't told this.

 

Are you wanting our help with safe tapering? so, SW gave you some good advice and links with what you need to know, please read through them carefully and come back here with any questions.

 

It sounds like you haven't been taking it for long, which is good, once you safely come off, you will probably get back to normal quite quickly.

 

I was taking Zoloft a similar drug, and then Lexapro for over 13 years. Like you, I started taking antidepressants for anxiety, but right away, they began causing other problems, which slowly increased over time. But each time I tried to stop taking the drug, within days I would be feeling 100 times worse than anything I had ever experienced before and would start taking them again, believing I needed them. I didn't know they cause a withdrawal syndrome if stopped too fast.

 

In the long term, taking them hasn't improved the quality of my life and over the years the side effects got worse and worse, causing various other symptoms and conditions.

 

Doctors will rarely tell you any of this. These drugs don't cure anything, they just mask symptoms and make us numb and in the long run, can cause even worse problems. Stopping them too fast, without the proper information can turn your life into a nightmare. Its been over 6 years since my too fast taper off Lexapro and I'm still not fully recovered. The anxiety I had before starting on these drugs is nothing compared with what I've been through trying to come off them.

 

So please, if you are just starting down this road of psychiatric medication. Do some research and think very carefully about it, they are not a solution and can have serious negative consequences long term.

Share this post


Link to post

I started taking lexapro 10mg after pgad symptoms I thinking about weaning off them they make it worser

Edited by scallywag
moved from another member's intro

Share this post


Link to post

Bro, You're still dealing with the effects of having been off Lexapro "cold-turkey" for a week. Please be patient and let your CNS (central nervous system) recover from that big "bounce." Then when your symptoms are stable, let's talk about tapering the Lexapro dose slowly and safely.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now